MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE ROD APPROXIMATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY-SYNTHES SPINE ROD APPROXIMATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 274655100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Review of the device history record identified no issues during the manufacturing or release of the product that could be attributed to the problem reported by the customer.The product was released accomplishing all quality requirements.Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not yet returned for evaluation.
 
Event or Problem Description
Attempting to reduce the rod into the mountaineer poly screw head, the rod reduction pistol device was used.The force applied resulted in the "tips" of the device to break.The tips were small and were unable to be readily retrieved.A final flat-plate x-ray was taken to ensure that they were not left behind in the patient.Upon x-ray review, the surgeon and radiologist confirmed not remaining pieces remained insitu.The surgeon theorized that the small loose pieces were most likely sucked into the suction bank.
 
Additional Manufacturer Narrative
Device was not returned for evaluation.A trend analysis was conducted.No emerging trends were found requiring further actions.Without the returned of the device we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD APPROXIMATOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6831626
Report Number1526439-2017-10725
Device Sequence Number67833
Product Code LXH
UDI-Device Identifier10705034193175
UDI-Public(01)10705034193175
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number274655100
Device Lot NumberDC0105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/03/2017
Patient Sequence Number1
Patient Age46 YR